Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 105, NWS New York, NY

December 22, 2012

NWS New York, NY issued this small craft advisory at Dec 22, 2012, 11:56 PM EST. It was in force for 28 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2012, 11:56 PM EST (04:56 UTC)
Expired
Dec 24, 2012, 3:38 AM EST
In force
28 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

236 
WHUS71 KOKX 230456
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1156 PM EST SAT DEC 22 2012

...STRONG GUSTY WINDS TODAY...

ANZ330-335-338-340-345-231300-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-121223T0500Z/
/O.NEW.KOKX.SC.Y.0105.121223T0456Z-121223T2300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1156 PM EST SAT DEC 22 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST SUNDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...LONG ISLAND SOUND...THE LONG ISLAND BAYS...AND NEW 
  YORK HARBOR.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...PERSISTENT WINDS THROUGH THE DAY WITH THE HIGHEST SEAS
  EARLY THIS MORNING.

* SEAS...3 TO 5 FEET ACROSS THE LONG ISLAND SOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-231100-
/O.CON.KOKX.GL.W.0025.000000T0000Z-121223T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1156 PM EST SAT DEC 22 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EST SUNDAY...

* LOCATION...MONTAUK POINT NY TO SANDY HOOK NJ OUT 20 NM.

* WINDS...WEST 20 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...5 TO 9 FEET.

* TIMING...STRONGEST WINDS AND SEAS EARLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
005 
WHUS71 KOKX 230835
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
335 AM EST SUN DEC 23 2012

...STRONG GUSTY WINDS TODAY...

ANZ353-355-232100-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-121223T1100Z/
/O.EXB.KOKX.SC.Y.0105.000000T0000Z-121224T0600Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
335 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...PERSISTENT WINDS THROUGH THE DAY WITH THE HIGHEST 
  SEAS EARLY THIS MORNING.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-232100-
/O.CAN.KOKX.GL.W.0025.000000T0000Z-121223T1100Z/
/O.EXB.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
335 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. 

* TIMING...PERSISTENT WINDS THROUGH THE DAY WITH THE HIGHEST 
  SEAS EARLY THIS MORNING.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ335-338-345-232100-
/O.EXT.KOKX.SC.Y.0105.000000T0000Z-121224T0600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
335 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST MONDAY...

* LOCATION...WESTERN LONG ISLAND SOUND...THE SOUTH SHORE BAYS OF
  LONG ISLAND...AND NEW YORK HARBOR.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...PERSISTENT WINDS THROUGH THE DAY WITH THE HIGHEST 
  SEAS EARLY THIS MORNING.

* SEAS...1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-340-232100-
/O.EXT.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
335 AM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS
  BAYS.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* TIMING...PERSISTENT WINDS THROUGH THE DAY WITH THE HIGHEST 
  SEAS EARLY THIS MORNING.

* SEAS...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
456 
WHUS71 KOKX 232103
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
403 PM EST SUN DEC 23 2012

...GUSTY WINDS THIS EVENING...

ANZ335-338-345-355-232215-
/O.CAN.KOKX.SC.Y.0105.000000T0000Z-121224T0600Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
403 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

AN OCCASIONAL GUST TO 25 KT IS POSSIBLE THIS EVENING.

$$

ANZ330-340-232215-
/O.CAN.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
403 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

AN OCCASIONAL GUST TO 25 KT IS POSSIBLE THIS EVENING.

$$

ANZ353-241100-
/O.EXT.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
403 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...SANDY HOOK NJ TO MORICHES INLET NY OUT 20 NM.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL DIMINISH BY SUNRISE.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-241100-
/O.CON.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
403 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL DIMINISH BY SUNRISE.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
592 
WHUS71 KOKX 240304
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1004 PM EST SUN DEC 23 2012

...GUSTY WINDS...

ANZ350-353-241100-
/O.CON.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
1004 PM EST SUN DEC 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST MONDAY...

* LOCATION...FIRE ISLAND INLET NY TO MONTAUK POINT NY OUT 20 NM.

* WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...WINDS WILL DIMINISH BY SUNRISE.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
934 
WHUS71 KOKX 240838
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
338 AM EST MON DEC 24 2012

...ROUGH SEAS OVER THE EASTERN WATERS SUBSIDE THIS MORNING...

ANZ350-241300-
/O.CAN.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
/O.NEW.KOKX.SW.Y.0036.121224T0838Z-121224T1300Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
338 AM EST MON DEC 24 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 AM
EST THIS MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 AM EST
THIS MORNING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* LOCATION...MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM.

* TIMING...SEAS SUBSIDE TO UNDER 5 FT LATER THIS MORNING. 

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ353-240945-
/O.CAN.KOKX.SC.Y.0105.000000T0000Z-121224T1100Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
338 AM EST MON DEC 24 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS CONTINUE TO DIMINISH AND SEAS HAVE SUBSIDED BELOW 5 FT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 9:41 PM EST, 2 hours 15 minutes earlier.

Area forecast discussion, Dec 22, 9:41 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EST SAT DEC 22 2012

.SYNOPSIS...
HIGH PRESSURE BUILDS INTO THE REGION FROM THE SOUTH THROUGH
SUNDAY AND DEPARTS ON MONDAY. WEAK LOW PRESSURE MOVES ACROSS THE
REGION MONDAY NIGHT. A STRONGER STORM SYSTEM WILL THEN APPROACH
FROM THE SOUTH...POTENTIALLY IMPACTING THE LOCAL AREA WEDNESDAY
THROUGH THURSDAY. HIGH PRESSURE BRIEFLY BUILDS IN FOR FRIDAY INTO
SAT...WITH YET ANOTHER STORM APPROACHING FOR THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
GUSTY WEST TO NORTHWEST WINDS HAVE BEGUN TO GRADUALLY DIMINISH
LATE SATURDAY EVENING AND WILL CONTINUE TO DIMINISH INTO EARLY
SUNDAY MORNING WITH GUSTS LIKELY ENDING BEFORE SUNRISE. WINDS
WILL BE TOO STRONG TO PROMOTE RADIATIONAL COOLING...THEREFORE
OVERNIGHT LOWS WILL BE RIGHT AROUND SEASONAL LEVELS. WIND CHILLS
WILL BE IN THE UPPER TEENS TO LOWER 20S.

TEMPERATURES HAVE NOT BE DROPPING OFF AS QUICKLY AS FORECAST AND
HAVE ADJUSTED HOURLY TEMPERATURES UPWARD A COUPLE OF DEGREES. ALSO
RAISED OVERNIGHT LOWS A DEGREE OR TWO ESPECIALLY ALONG THE COAST
AS GUSTY WINDS CONTINUE.

HIGH PRES OVER THE GULF COAST STATES THEN PRESSES EAST...AND THE
RIDGE WILL BUILD INTO THE NORTHEAST AFTER MIDNIGHT TONIGHT. SKIES
CLEARING OUT FASTER THAN FORECAST...SO HAVE MADE MINOR ADJUSTMENTS
TO THE SKY GRIDS TONIGHT. HOURLY TEMPS ALSO NEEDED SOME FRESHENING
UP AS THEY WERE SEVERAL DEGREES TOO LOW DUE WITH WINDS REMAINING
STRONG. REST OF FORECAST IS ON TRACK.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
HIGH PRES BUILDS EAST ON SUNDAY WITH DRY CONDOS AND NEAR SEASONABLE
TEMPS...TOPPING OFF IN THE LOWER 40S. WESTERLY WINDS OF 10-15 MPH
WILL MAKE IT FEEL COLDER THAN IT ACTUALLY IS...WITH WIND CHILLS IN
THE UPPER 20S TO LOWER 30S.

DRY WX CONTINUES SUNDAY NIGHT THROUGH MONDAY AFTERNOON AS HIGH
PRES DEPARTS. BETTER CHANCES FOR RADIATIONAL COOLING SUNDAY NIGHT
WITH CLEAR SKIES AND LIGHT WINDS ACROSS THE INTERIOR AND THE PINE
BARRENS OF LONG ISLAND. LOWS WILL RANGE FROM THE UPPER TEENS TO
LOWER 20S THERE...AND IN THE UPPER 20S TO AROUND 30 ELSEWHERE.
INCREASING CLOUD COVER ON MONDAY WILL KEEP TEMPS IN THE UPPER 30S
TO AROUND 40.

LOW PRES THEN APPROACHES FROM THE WEST LATE ON CHRISTMAS EVE. SOME
RAIN OR A RAIN/SNOW MIX WILL DEVELOP IN THE EVENING AHEAD OF THE
LOW OVER FAR WESTERN ZONES...BUT THE BULK OF THE PRECIP SHOULD
HOLD OFF UNTIL THE EVENING HOURS...SPREADING THROUGHOUT THE REGION
BY MIDNIGHT. PTYPE WILL GREATLY DEPEND ON THE TRACK OF THIS
SYSTEM... BUT MODELS IN FAIR AGREEMENT WITH THE LOW PASSING EITHER
OVER OR JUST SOUTH OF NYC JUST AFTER MIDNIGHT MONDAY NIGHT...THEN
DEPARTING TUESDAY MORNING. 12Z/22 ECMWF A BIT SLOWER AND DRIER
THAN THE 12Z/22 NAM AND 12Z/22 OPERATIONAL GFS. BOTH THE NAM AND
THE GFS INDICATING POSSIBLE BANDING ACROSS THE INTERIOR. BASED ON
LATEST TRACK...WILL CARRY LIKELY POPS MONDAY NIGHT INTO TUESDAY
MORNING. PTYPE WILL BE ALL SNOW GENERALLY NORTH OF THE I-95
CORRIDOR ACROSS THE INTERIOR. RAIN IS EXPECTED IN/AROUND NYC...
MIXING WITH SNOW AFTER MIDNIGHT... AND RAIN/SNOW...CHANGING TO
SNOW FOR LONG ISLAND AND COASTAL PORTIONS OF NJ.

BASED ON THIS...UP TO 3 INCHES SNOW POSSIBLE FOR SOUTHERN CT/LOWER
HUDSON VALLEY AND 1" OR LESS ELSEWHERE. THIS COULD CHANGE IF SOME
OF THE STRONGER BANDING EXPECTED FOR THE INTERIOR SHIFTS FARTHER
SOUTH.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
LOW EXITS TO THE EAST ON TUE WITH PRECIP ENDING FROM W TO
E...ALTHOUGH TIMING OF THIS REMAINS IN QUESTION. IF THE EC ENDS UP
BEING CORRECT WITH ITS DEEPER SLOWER UPPER TROUGH THE PRECIP MAY
CONTINUE THROUGH THE MORNING...MAINLY EASTERN AREAS. OTHERWISE...THE
MORE PROGRESSIVE NAM/GFS INDICATE IT ENDING AROUND 12Z OR SO. THEN A
BRIEF PERIOD OF DRY AND TRANQUIL WX INTO WEDNESDAY AS HIGH PRES
NOSES IN FROM THE NORTH.

AN ACTIVE PATTERN LOOKS TO CONTINUE FOR THE REMAINDER OF THE WEEK
WITH TWO SYSTEMS POTENTIALLY IMPACTING THE AREA. THE FIRST WHICH IS
THE MORE ROBUST OF THE TWO WILL IMPACT THE AREA FROM LATE WED
AFTN/EVE INTO THU EVE. MODELS ARE IN GOOD AGREEMENT THAT SFC LOW
TRACKS FROM TEXAS THROUGH THE TENNESSEE AND OHIO VALLEYS WITH
SECONDARY REDEVELOPMENT ANYWHERE FROM THE NJ COAST TO THE MID
ATLANTIC STATES. UNCERTAINTY REMAINS WITH THE EXACT LOCATION OF THE
SECONDARY DEVELOPMENT WHICH WILL ULTIMATELY DETERMINE P-TYPE. AS OF
RIGHT NOW...THE HIGH PRES FORECAST TO BE OVER EASTERN CANADA APPEARS
TO BE TOO FAR TO THE WEST FOR COLD AIR TO BE IN PLACE FOR SNOW...BUT
A WINTRY MIX IS DEFINITELY IN THE REALM OF
POSSIBILITIES...ESPECIALLY INLAND. THE ENERGY THAT WILL BECOME THE
SOURCE FOR THIS SYSTEM IS STILL OVER THE ALEUTIANS...SO ONCE IT
MAKES IT TO THE WEST COAST WHICH LOOKS LIKE SUN NIGHT/MON BETTER
UPPER AIR SUPPORT SHOULD HELP RECTIFY THESE QUESTIONS AND PROVIDE
INCREASED CONFIDENCE.

REGARDING MODEL/ENSEMBLE GUIDANCE...THE ECMWF/GFS AND GEFS/ECMWF
ENSEMBLE MEANS OFFER THE MOST ROBUST CLUSTERING.  THE
UKMET/CANADIAN REMAIN A BIT ON THE SRN/SE RN SIDE OF THE GUIDANCE
ENVELOPE BUT HAVE BEEN TRENDING TOWARD THE CONSENSUS. THE GFS IS A
MEMBER OF THE DOMINANT CLUSTER THRU LATE WED BUT THEN STRAYS FASTER
DUE TO HANDLING ELONGATED ONTARIO/QUEBEC ENERGY IN A WAY NOT
DEPICTED BY MOST OTHER SOLNS.  WHILE THERE IS CURRENTLY DECENT
AGREEMENT WITH THIS SERN CANADA FLOW...MINUS THE GFS...TENDENCY FOR
MODELS TO HAVE MORE DIFFICULTY WITH SOME ASPECTS OF FLOW ALONG/N OF
50N LATITUDE LEAVE THIS ASPECT OF THE FCST AS A LINGERING SOURCE OF
UNCERTAINTY.

POTENTIAL IMPACTS RANGE FROM STRONG/GUSTY ELY WINDS AHEAD OF THE
STORM AND NW WINDS BEHIND IT...HEAVY PRECIPITATION...AND COASTAL
FLOODING. PLEASE SEE HYDROLOGY AND TIDES/COASTAL FLOODING SECTIONS
FOR MORE INFORMATION.

AS FOR THE WEEKEND SYSTEM...AN UPSTREAM ERN PAC TROF IS FCST TO
ENTER THE WEST AROUND MIDWEEK AND CONTINUE EWD
THEREAFTER. THERE ARE LARGE MODEL DISCREPANCIES WITH THIS STORM
WITH THE PRIMARY QUESTION MARK BEING THE EXTENT TO WHICH NRN
STREAM FLOW INTERACTS WITH THE TROF OF INTEREST. RECENT ECMWF RUNS
AND THE CANADIAN ARE FAIRLY AGGRESSIVE WITH NRN STREAM
INTERACTION BUT THE ECMWF/CANADIAN ENSEMBLE MEANS SHOW A MORE
PHASED TROF BY SAT THAN THE GFS/GEFS MEAN. THE MEAN RIDGE
BUILDING INTO NWRN NOAM LATE IN THE PERIOD APPEARS SUPPORTIVE OF
INCORPORATING AT LEAST HALF OF THE ECMWF/ECMWF MEAN SCENARIO INTO
THE FCST. THE GFS BECOMES A PROGRESSIVE EXTREME BY LATE FRI-SAT
AS A RESULT OF PULLING MORE WRN CANADA FLOW INTO THE NWRN CONUS
THAN RECOMMENDED BY OTHER SOLNS.

OPERATIONAL MODELS CONTINUE TO SEPARATE ERN PAC FLOW INTO A CLOSED
LOW NEAR THE WEST COAST BY FRI-SAT. NOT SURPRISINGLY THE ENSEMBLE
MEANS STILL DEPICT AN OPEN WAVE BUT THE GEFS/ECMWF MEANS ARE AT
LEAST TRENDING TOWARD MORE SEPARATION. THUS A TONED-DOWN VERSION
OF AN OPERATIONAL COMPROMISE APPEARS REASONABLE...BUT THIS IS
CURRENTLY A LOW CONFIDENCE FORECAST.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
DEEP LOW PRESSURE ACROSS EASTERN CANADA WILL REMAIN NEARLY
STATIONARY THROUGH SUNDAY AND SLOWLY WEAKEN. MEANWHILE HIGH PRESSURE
BUILDS TO THE SOUTH.

VFR THROUGH THE PERIOD.

GUSTY WEST TO NORTHWEST WINDS HAVE BEEN GRADUALLY DIMINISHING
HOWEVER GUSTS STILL PEAKING INTO THE UPPER 20 KT RANGE. WINDS AND
GUSTS WILL CONTINUE TO DIMINISH THROUGH EARLY SUNDAY MORNING WITH
GUSTS LIKELY ENDING FOR SEVERAL HOURS BEFORE REDEVELOPING AFTER
SUNRISE SUNDAY...GUSTS WILL BE 20 TO 25 KT...AND END AGAIN BY LATE
SUNDAY AFTERNOON. MODERATE TO HIGH CONFIDENCE IN THE FORECAST.

.OUTLOOK FOR 00Z MONDAY THROUGH THURSDAY...

.SUN NIGHT AND MON...VFR.

.MON NIGHT-TUE MORNING...MVFR AND LOWER IN RAIN/SNOW.

.TUE AFTN-TUE NIGHT...VFR.

.WED-THU...MVFR AND LOWER IN RAIN/SNOW. EASTERLY WINDS 15 TO 25 KT
GUSTING UP TO 30 KT WED AND WED NIGHT...WINDS BECOMING NW THU 15 TO
20 KT GUSTING 25 TO 30 KT.

&&

.MARINE...
WINDS AND SEAS ON TRACK AND NOT UPDATED AT THIS TIME.

GALES CONTINUE ON THE OCEAN THROUGH SUNDAY MORNING...AND UNTIL
MIDNIGHT TONIGHT FOR THE SOUND/HARBOR/BAYS. SMALL CRAFT ADVISORIES
WILL LIKELY BE NEEDED THROUGH SUNDAY BEFORE CONDS SUBSIDE BELOW
ADVISORY CRITERIA.

TRANQUIL CONDS ON TAP THROUGH MONDAY NIGHT. LOW PRES MOVES ACROSS
THE WATERS MONDAY NIGHT WITH RAIN OR A RAIN/SNOW MIX.

GALE FORCE TO POTENTIALLY STORM FORCE WINDS WED/WED
NIGHT...DEPENDING ON HOW MUCH MIXING CAN OCCUR OVER THE WATERS.
ALSO DEPENDING ON THE EXACT TRACK OF THE LOW...THERE MAY BE A LULL
IN WINDS LATE WED NIGHT/THU MORNING BEFORE THEY INCREASE OUT OF
THE NW TO STRONG SMALL CRAFT OR EVEN GALE AGAIN ON THE BACK SIDE
OF THE STORM.

&&

.HYDROLOGY...
POTENTIAL FOR 0.25 INCHES QPF LATE MONDAY/MONDAY NIGHT. MOST OF
THAT SHOULD BE SNOW ACROSS THE INTERIOR AND RAIN OR A RAIN/SNOW
MIX NEAR THE COAST.

POTENTIAL FOR PRECIPITATION IN EXCESS OF AN INCH FROM WED AFTN/EVE
THROUGH THU EVE. ALTHOUGH IT IS TOO EARLY TO QUANTIFY AMOUNTS...THE
POSSIBILITY FOR URBAN AND SMALL STREAM FLOODING EXISTS.

&&

.TIDES/COASTAL FLOODING...
AN APPROACHING COASTAL STORM WED-THU OF NEXT WEEK WILL BE
ARRIVING JUST PRIOR TO THE FULL MOON NEXT FRI. TIDAL DEPARTURES
OF AROUND 2 FT ABOVE NORMAL WILL BE NEEDED TO REACH MINOR
THRESHOLDS. WHILE IT IS TOO EARLY TO OFFER DETAILS...ATTM IT
APPEARS AT LEAST MINOR AND POTENTIALLY MODERATE COASTAL FLOODING
WILL BE POSSIBLE WITH HIGH TIDE CYCLES...POSSIBLY AS EARLY AS
WED...AND MORE LIKELY WED NIGHT INTO THU.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR ANZ330-335-338-340-
     345.
     GALE WARNING UNTIL 6 AM EST SUNDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Dec 22, 3:56 PM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
356 PM EST SAT DEC 22 2012

CTZ005>012-NJZ002-004-103>108-NYZ067>071-231100-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
356 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ACCUMULATING SNOW...POSSIBLY APPROACHING WINTER WEATHER ADVISORY
LEVELS...IS POSSIBLE MONDAY NIGHT INTO TUESDAY. A MORE SIGNIFICANT
STORM COULD IMPACT THE AREA WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072>075-078>081-176>179-231100-
HUDSON-NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
356 PM EST SAT DEC 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A LIGHT ACCUMULATION OF SNOW IS POSSIBLE MONDAY NIGHT INTO
TUESDAY. A MORE SIGNIFICANT STORM COULD IMPACT THE AREA WEDNESDAY
INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-231100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
356 PM EST SAT DEC 22 2012

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-231100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
356 PM EST SAT DEC 22 2012

...GALE WARNING IN EFFECT UNTIL 6 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

GALE FORCE WINDS ARE POSSIBLE LATE WEDNESDAY AND WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.